Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 491, NWS Pueblo, CO

July 26, 2023Crowley County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2023, 7:45 PM MDT for Crowley County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2023, 7:45 PM MDT (01:45 UTC)
Expired
Jul 26, 2023, 8:15 PM MDT
In force
30 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
2642 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

209 
WUUS55 KPUB 270145
SVRPUB
COC025-270215-
/O.NEW.KPUB.SV.W.0491.230727T0145Z-230727T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
745 PM MDT Wed Jul 26 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Central Crowley County in southeastern Colorado...

* Until 815 PM MDT.

* At 745 PM MDT, a severe thunderstorm was located near Crowley, or
  25 miles northwest of La Junta, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ordway and Sugar City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 10392 3827 10393 3837 10369 3820 10364
TIME...MOT...LOC 0145Z 257DEG 15KT 3826 10385 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
608 
WWUS55 KPUB 270159
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
759 PM MDT Wed Jul 26 2023

COC025-270215-
/O.CON.KPUB.SV.W.0491.000000T0000Z-230727T0215Z/
Crowley CO-
759 PM MDT Wed Jul 26 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR CENTRAL CROWLEY COUNTY...

At 759 PM MDT, a severe thunderstorm was located near Ordway, or 23
miles northwest of La Junta, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ordway and Sugar City. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 10387 3829 10388 3837 10369 3820 10364
TIME...MOT...LOC 0159Z 257DEG 15KT 3827 10378 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
276 
WWUS55 KPUB 270211
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
811 PM MDT Wed Jul 26 2023

COC025-270220-
/O.EXP.KPUB.SV.W.0491.000000T0000Z-230727T0215Z/
Crowley CO-
811 PM MDT Wed Jul 26 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CROWLEY COUNTY WILL
EXPIRE AT 815 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3822 10387 3829 10388 3837 10369 3820 10364
TIME...MOT...LOC 0210Z 257DEG 15KT 3828 10373 

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:52 PM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 26, 3:52 PM MDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
352 PM MDT Wed Jul 26 2023

.SHORT TERM...(This evening through Thursday)
Issued at 314 PM MDT Wed Jul 26 2023

Key Messages:

1) Strong to severe thunderstorms possible this evening
southeast plains with a similar scenario expected for Thursday.

Westerly flow aloft will continue to bring increasing mid and high
level monsoon moisture across southern Colorado with elevated CAPE
and inverted V soundings favoring damaging wind gusts 60+ mph as
storms move off the mountains and across the adjacent lower
elevations.  DCAPE across the plains will remain quite high...in the
1500+ J/kg range. In spite of that, some storms have been capable of
producing locally heavy rainfall given the subtly increasing PWATs
within the modest monsoon plume, especially where outflow boundary
interactions occur. As storms move east into the southeast plains,
better low level moisture and higher elevated CAPE will allow for
hail over 1 inch in diameter as they propagate into a more favorable
environment...however they are likely to become quickly outflow
dominant given the dry subcloud layer. Stronger flow aloft to the
north will keep the best deep layer shear to the north of highway
50, where the best chance for severe storms will continue into this
evening.  Thunderstorms will diminish towards 9 PM.

A similar pattern exists for Thursday with a subtle increase in
PWATs. Surface winds look a little more westerly tomorrow which may
keep higher CAPE farther to the east of the I-25 corridor counties.
Again, gusty outflow winds to 50-60 mph could occur anywhere across
southern CO given the inverted V soundings.  A hail risk will exist
for the eastern most plains counties where CAPEs will be greatest in
the late afternoon and early evening.  The mountains will see an
uptick in thunderstorm chances as well, with pockets of heavy
rainfall possible, though these are expected to remain localized as
storm motions should be a respectable speed...to the east at 20 to
25 mph. This should reduce but not eliminate the risk of flash
flooding on burn scars.

Given more convective cloud cover, temperatures tomorrow will be
cooler which should limit the duration and coverage of Heat Advisory
criteria.  Therefore no highlights will be issued as clouds will
likely offset the heat some.  Didn't stray far from model blends for
high temperatures.  -KT

.LONG TERM...(Thursday night through Wednesday)
Issued at 314 PM MDT Wed Jul 26 2023

Key messages:

1) Strong to severe thunderstorms will be possible Thursday evening,
mainly over the far eastern plains. Main threats will be strong
gusty winds of 60 mph or greater and hail up to 2 inches in diameter.

2) Afternoon storms over the mountains and evening storms over the
plains will be possible from Friday through Saturday. Severe storms
will be possible over the eastern plains.

3) Afternoon and evening thunderstorms will be more confined over
the mountains from Sunday through Tuesday, and drier over the
eastern plains.

4) Afternoon and evening thunderstorms will have more widespread
coverage next Wednesday with a better chance of precip over the
plains.

5) Overall temperature trend will be a slight cooldown but remaining
above the seasonal average through next Tuesday. Then, notably
cooler next Wednesday, and slightly below the seasonal average.

Detailed discussion:

Thursday night...

Stronger, and potentially severe thunderstorms, will be possible
tomorrow evening, mainly over the far eastern plains. The latest CAM
model data suggests that most of the storms over the far eastern
plains will likely begin to merge by around this time which could
morph into a linear echo wave pattern (LEWP) towards the later
evening hours. If this comes to fruition, there could be a very
strong and gusty FFD ahead of it, which may produce straight-line
damaging winds greater than 60 mph. The HRRR picks up on this the
best, with severe strength winds moving through Bent and Prowers
County right around 6 PM, and then through eastern Kiowa County
between 7 and 8 PM. In addition, there will also be very high areas
of DCAPE, greater than 2000 J/kg over the far eastern plains between
6 to 8 PM, therefore storms that move into this environment, which
could also aid in the production of very strong outflow winds that
could be in excess of 70 mph. Other threats will be large and
damaging hail of possibly 2 inches or greater in diameter. The NAM
3km and WRF-ARW are also picking up on some areas of very high 0-1
km SRH along the leading line of the convection of nearly 400 m2s2,
so there also exists the possibility of a few landspouts or even an
isolated weak tornado or two, especially embedded within the LEWP.

As the evening progresses and the lower levels continue to become
more stabilized, any remaining storm should begin to weaken and
dissipate with all precip likely coming to an end over the CWA by
midnight. Lows will drop mid to upper 60s over the plains, and
generally be in the upper 40s and 50s for high country.

Friday through Saturday...

Models continue to display that the overall longwave pattern will
not see much change through the course of this period in the
forecast. A well-established ridge over the Colorado will nearly
remain stationary with only a slight weakening in the ridge as it
slowly propagates towards the east. There will be slightly drier air
in place on Friday, but then increasing moisture in the mid-levels
on Saturday as the monsoonal pattern continues to become more
pronounced and the southwesterly flow over Arizona helps to advect
moisture over Colorado with the characteristics of a "dirty ridge."
Orographic lifting, with the monsoonal moisture will allow for the
development of convection over the higher terrain by early afternoon
and then the southwest to westerly flow will force storms to move
off the mountains and into the I-25 corridor by late afternoon.
There will also continue to be higher dewpoints and more instability
further east which will cause storms the move over these areas by
later during the evening to become stronger to severe for Friday as
some higher dewpoints and better instability remain in place.

As the ridge continues to slightly weaken overhead and propagate
further east, it will allow for temperatures to only slightly cool
for both days, but remain above the seasonal average for most areas.
Plains will remain the hottest, where there will also be downsloping
westerly winds in place. Many locations over the plains will top the
100 degree mark for Friday, but should remain in the 90s by Saturday.

Sunday through Wednesday...

The ridge will establish itself with the position of the upper level
high being centered over Kansas/Oklahoma by Sunday. This will keep
the monsoonal moisture plume along with development of afternoon and
evening thunderstorms more confined to the mountains with the mid
level flow being more southerly rather than westerly. There could be
a few storms that make it out into the adjacent plains but the
majority of the plains, and especially the eastern plains should
remain mostly dry through Tuesday. On Wednesday, there is some
general agreement between the deterministic models of an upper level
low propagating northeastward from Baja California towards the great
basin, although the timing of this differs between the models.
This could help influence and increase in the coverage of
thunderstorms over the region depending on whether this
materializes and how this low tracks. Models have been consistent
in showing this feature, although it is still subject to change
since it is a week out. PWAT values with ensembles have been
displaying an uptick in precip over the area as well. This
approaching trough will also help to cool temperatures below the
seasonal average on Wednesday. -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 314 PM MDT Wed Jul 26 2023

Thunderstorms will be possible at the terminals through early
evening before activity pushes eastward.  The main risk will
transition from VCTS to outflow dominated winds 20 to 30 kts before
winds subside during the 02-04z timeframe.  Expect clearing skies
with VFR conditions overnight.  Thunderstorms will redevelop over
the mountains around 18z and spread off into the adjacent valleys
and plains during the afternoon.  Erratic gusty outflow winds will
be possible at all three terminals Thursday afternoon and VCTS will
likely be necessary for all three terminals after 20-21z.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for COZ069>071-087-088.

&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Jul 26, 11:48 AM MDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1148 AM MDT Wed Jul 26 2023

COZ058>089-093>099-271800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1148 AM MDT Wed Jul 26 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Dangerously high temperatures are expected again today,
especially across the San Luis Valley and the southern I-25
corridor. Increased chances for showers and thunderstorms are
expected this afternoon and into this evening as well, with the
main risks being damaging winds, hail up to 1 inch, and frequent
lightning. Highest chances for damaging winds and hail will exist
along and east of a Colorado Springs to Pueblo line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Another day of shower and thunderstorm development across the
mountains, mountain valleys, and portions of the plains is
expected Thursday afternoon and evening. An isolated severe threat
is also possible, especially for areas along and east of a
Colorado Springs to Pueblo line. Thunderstorm chances continue
Friday and Saturday, with an increased potential for localized
flash flooding on Saturday.

Daily thunderstorm chances continue over and near the mountains
late in the weekend into the early part of next week. The risk of
heavy rainfall and at least localized flash flooding will increase
during this time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Jul 26, 4:54 PM MDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
454 PM MDT Wed Jul 26 2023

COZ079-086-087-262330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
454 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of north central
Huerfano and southwestern Pueblo Counties through 530 PM MDT...

At 454 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Greenhorn Mountain, or 18 miles southeast of
Junkins Burn Scar, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3794 10493 3802 10490 3803 10463 3785 10471
TIME...MOT...LOC 2254Z 282DEG 14KT 3797 10483

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 5:16 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Wed Jul 26 2023

COZ086-262345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
516 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of northeastern Pueblo
County through 545 PM MDT...

At 516 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Depot, or near Pueblo Airport, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northeastern Pueblo, Pueblo Airport and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3829 10459 3834 10462 3841 10461 3847 10426
      3833 10420
TIME...MOT...LOC 2316Z 255DEG 22KT 3836 10442

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 26, 5:58 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
558 PM MDT Wed Jul 26 2023

COZ086-270030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
558 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of northeastern Pueblo
County through 630 PM MDT...

At 558 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Depot, or 7 miles east of Pueblo Airport, moving east at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3829 10444 3836 10445 3842 10420 3826 10419
TIME...MOT...LOC 2358Z 265DEG 12KT 3833 10437

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 6:48 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT Wed Jul 26 2023

COZ086-089-270115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
648 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of southwestern Crowley
and east central Pueblo Counties through 715 PM MDT...

At 648 PM MDT, Doppler radar was tracking a strong thunderstorm near
Boone, or 18 miles east of Pueblo Airport, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Crowley and east central Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3821 10422 3829 10424 3840 10398 3818 10390
TIME...MOT...LOC 0048Z 256DEG 15KT 3826 10416

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 7:25 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
725 PM MDT Wed Jul 26 2023

COZ093-097-270200-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
725 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of southeastern Otero
and west central Bent Counties through 800 PM MDT...

At 725 PM MDT, Doppler radar was tracking a strong thunderstorm over
Timpas, or 15 miles southwest of La Junta, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta and Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3772 10378 3779 10384 3801 10353 3786 10333
TIME...MOT...LOC 0125Z 237DEG 35KT 3781 10373

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jul 26, 7:36 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
736 PM MDT Wed Jul 26 2023

COZ089-270200-
Crowley County CO-
736 PM MDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of central Crowley
County through 800 PM MDT...

At 736 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crowley, or 25 miles northwest of La Junta, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ordway and Sugar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3821 10395 3827 10396 3842 10363 3819 10355
TIME...MOT...LOC 0136Z 253DEG 22KT 3825 10388

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:48 PM MDTSpecial Weather StatementPUBCrowley27 min
Jul 26, 7:25 PM MDTSpecial Weather StatementPUBOtero35 min
Jul 26, 7:36 PM MDTSpecial Weather StatementPUBCrowley24 min
Jul 26, 8:12 PM MDTSevere Thunderstorm WarningPUBBent, Otero33 min
Jul 27, 12:29 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jul 27, 12:52 PM MDTSpecial Weather StatementPUBLas Animas23 min
Jul 27, 1:06 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jul 27, 1:08 PM MDTSpecial Weather StatementPUBLas Animas37 min
Jul 27, 1:36 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jul 27, 1:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jul 27, 1:56 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jul 27, 2:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 27, 2:59 PM MDTSpecial Weather StatementPUBPueblo31 min
Jul 27, 3:02 PM MDTSpecial Weather StatementPUBFremont28 min
Jul 27, 3:09 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
Jul 27, 3:16 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 27, 3:16 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo29 min
Jul 27, 3:32 PM MDTSpecial Weather StatementPUB28 min
Jul 27, 3:44 PM MDTSpecial Weather StatementPUBPueblo31 min
Jul 27, 4:02 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 27, 4:11 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jul 27, 4:37 PM MDTSpecial Weather StatementPUBEl Paso38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.